Welcome to the gastroenterology community! Tecta (which from my research, I believe is Pantoprazole) is a PPI and Zantac is a H2 blocker, so the answer most likely is that, yes you can take both of these together, but I would still recommend checking this out with your doctor.
Thank you, I will contact Doc. I have been on pantoprazole for only 8 days and have developed very sore lower back pain as well as pain in my legs. Anyone else having the same problems on this med. I am going to stop this med and go onto Zantac 150 and see if this is the problem. I am active and never had site back like this.
A. Lot of complaints on various forums with same complaint of back, neck and pain in lower extremities. A large study out of Sweden expressed concern that suddenly stopping these type of med can cause acid rebound in some .
This is exactly what brought my flare up. I was taking omepazole occasionally for a few days but noticed on those days my asthma improved because I was producing less mucus. When I mentioned thus to my Dr. He suggested I take omepazole daily which I did for 2 months. Sure enough, cut my asthma med Symbicort to 1 puff once a day from 4 puffs and at half the dose. This is a good thing because long term use does cause bone loss and I m a 65 year old very active female. Last year I broke a bone in my ankle walking on a flat surface so bone loss is an issue for me. For this reason I stopped cold turkey the omepazole and all hell broke loose with reflux, burning stomach, burping and gas. Went to doc who put me on pantoprazole, symptoms after 8 days are subsiding but have decided to slowly wean myself off and stick to diet and Zantec which for me has less side effects. I rue the day the Dr. suggested a daily dose of omepazole . Has anyone tried going off these meds all at once and how did you accomplish this without the acid rebound?
I am new to this community and this gerd issue as I only suffered from occasional reflux previously. All suggestions are welcome because I am totally frustrated with the mess my life has become.
Yes, it is well studied that going off PPI's quickly can cause rebound reflux/heartburn. You can counter this by tapering the dose slowly and taking an H2 blocker while you are tapering off of the PPI. Also, avoid any foods that can worsen reflux.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.